AF Association
12,881 members15,715 posts

Any probs with Perendopril?

Hi Everyone - my first post - just wanted to know if anyone is taking Perendopril for high blood pressure? I have AF plus a couple of other big probs, but I believe there are a few side affects which are adverse .I have been on it for some years now and wonder if others have found they needed to change if so why and what they found to be safe.

Thanks for being out there

Cheruboo

7 Replies
oldestnewest

I was prescribed it by a professor at Imperial College in 2011. He wrote of it in such glowing terms that my GP said that he had discussed it with his partners and they were switching all of their BP patients to it. It did not suit me and I stopped it after two months but I had the same problem with all ACE inhibitors.

I thought it not politic to ask my GP how it had suited all the other patients:-)

Reply

Hi Seasiders I am off Perindopril now, yesterday GP changed it to Candesartan. The side affects were angioedema and getting more severe. My husband was also on it, but his GP changed to another drug four years ago, saying it was well known for its' problems (my GP obviously hadn't heard the drumbeat)

Cheruboo

Reply

Good luck with your new drug, I've been on many over the years but the only two that did not give me bad side effects were Losartan and Verapamil. When I went to my present doctor he said that Verapamil is not prescribed much any more. I was eventually taken off it after about twelve years as it was reducing my heart rate too much,

Reply

I've been taking perendopril for four years with no side effects. Seems to have helped in bringing down my high blood pressure.

Best wishes

John

Reply

Have you had you kidney function tested. I ask because when I was on perindopril a test showed impaired kidney function and the consultant nephrologist told me to stop taking it as there was a known side effect. Since then my condition has stabilised.so it would appear that he was right.

Reply

Hi Bolander - Sorry for delay - Not kidney, I was having episodes of angioedema which was getting worse. I have now been prescribed Candesartan so will give that a try. I had a Pitruitary Apoplexy February and they discovered a tumour, the final outcome was my pitruitary is non functional. I am hydrocortisone dependent now. The cardiac problem mainly lies with the fact my mitral valve is regurgitating and suddenly, a few months ago, the old AF reared its ugly head, so Apixaban has been added to the list. There is a lot more, but I won't go on. I do hope your AF is managed - I am just beginning the long road of options as to what happens next?

Cheruboo

Reply

I was on perendopril and Losartan but had to be taken off them because of the side effects. These were swelling of my tongue, lips, cheeks and eyes which have now been diagnosed as Angioedema.

Reply

You may also like...